Texas, 2007

Flash Flood and Hail in Texas, June 14 to 15, 2007

June 14 to 15, 2007 · NWS FWD · 8 events in 6 counties and zones

A few reports of wind damage and hail were reported as scattered thunderstorms developed ahead of an upper level low pressure system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A few reports of wind damage and hail were reported as scattered thunderstorms developed ahead of an upper level low pressure system.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 14, 12:26 PM CST, 10 minutes earlier.

Area forecast discussion, Jun 14, 12:26 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
126 PM CDT THU JUN 14 2007

.UPDATE...
126 PM
WILL CHANGE WORDING TO INCLUDE SOME SEVERE PLUS THE PREVIOUSLY
MENTIONED HEAVY RAIN. WITH MID LEVEL LAPSE RATES SO STEEP...SOME OF
THE STORMS HAVE SHOWN A QUICK SURGE UP LIKELY PRODUCING HAIL AND
POSSIBLY DAMAGING WINDS. WITH LOW WIND SHEAR PROFILES...THEY ARE NOT
MOVING VERY RAPIDLY AND RAIN THEMSELVES OUT AFTER A SCAN OR TWO.
PULSE SEVERE STORM CELLS ARE GENERALLY NOT LONG LIVED...BUT THEY CAN
CAUSE TROUBLE.      84

&&

.PREV UPDATE...
1136 AM
WILL NOT UPDATE AT THIS TIME...PACKAGE LOOKS GOOD. STILL EXPECTING
CONVECTION TO BREAK OUT MID TO LATE AFTERNOON AND CONTINUE INTO THE
EVENING. 84

.AVIATION...
626 AM
TRICKY FCST LIKE A FEW WEEKS AGO...AS UPPER LOW MEANDERS SE TOWARD
SRN OK/NRN TX NEXT 24 HRS AND LINGERS FOR SEVERAL DAYS. ONGOING
LINEAR...WEAK SHRA/TSRA WILL LIKELY CONT TO WEAKEN AS IT APPROACHES
I-35 CORRIDOR WITH LOSS OF 25-30 KT LLJ FEED. HOWEVER...WITH DAYTIME
HEATING AND OUTFLOW...EXPECT SOME VFR CIGS/SHRA AROUND THRU 18Z TDY.

AFTRWDS...TIMING EXACT PD(S) FOR TS/TSRA DIFFICULT ATTM. WILL GO
WITH BEST ODDS OF VCTS/CB WITH VFR CIGS IN 21Z-06Z TIME FRAME AFTR
BEST DAYTIME HEATING. ITS PSBL IT COULD BEGIN SOONER...BUT DONT
HAVE THE CONFIDENCE FOR THAT OR ANY TEMPO TSRA PD(S) ATTM. WILL
MAINTAIN VCSH AFTR 06Z FRI. LOOK FOR PLENTY OF AMD(S) TO TAFS NEXT
24 HRS.

&&

.PREV DISCUSSION... /ISSUED 410 AM CDT THU JUN 14 2007/

DISCUSSION...WX PATTERN EXPECTED TO BECOME MUCH MORE ACTIVE OVER
THE NEXT SEVERAL DAYS AS UPPER LOW MEANDERS ACROSS THE REGION
THROUGH THE WEEKEND. AREA RADARS ALREADY SHOWING SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE WESTERN HALF OF THE CWA EARLY THIS
MORNING...THE FIRST OF SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
EXPECTED THROUGH SUNDAY. WATER VAPOR IMAGERY SHOWS CENTER OF UPPER
LOW POSITIONED ACROSS FAR SOUTHWESTERN KANSAS AND ACROSS THE OK/TX
PANHANDLES. ONE DISTINCT S/W IS NOTED ROTATING THROUGH NORTHEAST
NEW MEXICO AND WILL CONTINUE TO MOVE EAST INTO SOUTHWEST OKLAHOMA
LATER TODAY. AT THE SFC...WEAK SFC LOW IS LOCATED JUST SOUTHWEST
OF WICHITA FALLS...WITH SFC BOUNDARY EXTENDING SOUTHWEST INTO THE
BIG BEND REGION. AS VORT MAX MOVES EAST THROUGH THE DAY...SFC
BOUNDARY WILL LIKELY FOLLOW...MOVING INTO THE WESTERN CWA LATER
THIS AFTERNOON. DYING COMPLEX OF THUNDERSTORMS IN SOUTHERN
OKLAHOMA WILL LIKELY LEAVE ONE OR MORE SIGNIFICANT OUTFLOW
BOUNDARIES LYING AROUND NEAR THE RED RIVER. THESE BOUNDARIES ALONG
WITH 3000J/KG MLCAPE AND INCREASING UPPER SUPPORT ALOFT FROM
APPROACHING SPEED MAX SHOULD ALLOW THUNDERSTORMS TO REDEVELOP LATE
THIS AFTERNOON AND EVENING ACROSS THE AREA. FAVORED AREAS WILL BE
NEAR THE RED RIVER AND ALONG EASTWARD MOVING SFC BOUNDARY. HAVE
RAISED POPS TO LIKELY MAINLY FOR LATE THIS AFTERNOON/EVENING AND
EARLY TONIGHT GIVEN THE CURRENT SCENARIO. GUIDANCE IS IN GOOD
AGREEMENT WITH SLOW MOVEMENT OF UPPER LOW...BUT GFS IS SUFFERING
FROM SIGNIFICANT FEEDBACK PROBLEMS WHICH APPEARS TO BE AFFECTING
ITS ABILITY TO REDEVELOP CONVECTION ONCE IT GETS ONE COMPLEX
GOING. GIVEN THAT...HAVE TRENDED THE FORECAST TOWARD THE NAM/SREF
AND WILL CONTINUE WITH HIGH POPS BOTH FRIDAY AND SATURDAY. DONT
EXPECT CONTINUOUS RAIN THROUGH THE PERIOD...BUT RATHER SEVERAL
ROUNDS OF CONVECTIVE DEVELOPMENT. EXACT TIMING WILL REMAIN DIFFICULT.

SWODY1/2 HAS MOST OF NORTH TEXAS IN A SLIGHT RISK FOR SEVERE WEATHER
TODAY AND FRIDAY...AND GIVEN THE UNSTABLE CONDITIONS/STEEPENING
LAPSE RATES...THAT SEEMS REASONABLE WITH HAIL/WIND BEING PRIMARY
THREATS. WILL HAVE TO WATCH STORMS CLOSELY THAT DEVELOP ALONG
OUTFLOW BOUNDARY NEAR RED RIVER TODAY...WHERE LOW LEVEL FLOW WILL
REMAIN BACKED INTO THE WEAK SFC LOW. COULD SEE AN ISOLATED SPIN UP
IN THIS AREA. OF GREATER CONCERN THROUGH SATURDAY WILL BE THE
POTENTIAL FOR HEAVY RAINFALL. WIND PROFILES WILL SUPPORT SLOW STORM
MOTIONS...AND LOCALIZED FLASH FLOODING WILL BECOME A PROBLEM WITH
ANY SLOW MOVING STORMS. GIVEN UNCERTAINTY IN TIMING/LOCATION WILL
HOLD OFF ON ANY FLOOD WATCH FOR NOW. WILL HAVE 2-4 INCHES OF QPF IN
THE GRIDDED FORECAST THROUGH LATE SATURDAY HOWEVER FOR MOST OF THE
AREA.

CONFIDENCE IN FORECAST BEYOND MONDAY IS EXTREMELY LOW. GLOBAL
MODELS HAVE FLOPPED THEIR FORECASTS...WITH MOST OF THE GUIDANCE
NOW SHOWING A HIGH AMPLITUDE TROF OUT WEST BY THE MIDDLE OF NEXT
WEEK. GFS SHOWS A LARGE RIDGE. GIVEN THE SPREAD...AND CONSENSUS
TOWARD A TROF...WILL LEAVE ISOLATED POPS IN THROUGH THE MIDDLE OF
THE WEEK...AND NOT SHOW THE STRONG FRONTAL PASSAGE AS THE GFS
SHOWS ON TUESDAY.

NOTE TO USERS...THE GRANGER (CENTRAL TEXAS) 88D DATA IS UNAVAILABLE
DUE TO A MAJOR COMMS OUTAGE IN CENTRAL TEXAS.  PHONE LINE
TECHNICIANS ARE WORKING ON THE PROBLEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  93  73  89  71  87 /  60  60  70  60  60
WACO, TX              95  75  90  70  88 /  50  50  60  60  60
PARIS, TX             88  70  87  69  86 /  50  60  60  50  60
DENTON, TX            92  71  89  69  87 /  60  60  70  60  60
MCKINNEY, TX          90  70  88  70  87 /  60  70  60  60  60
DALLAS, TX            93  73  88  70  87 /  60  60  60  60  60
TERRELL, TX           92  71  88  69  87 /  60  60  60  60  60
CORSICANA, TX         93  72  89  71  88 /  60  60  60  60  60
TEMPLE, TX            94  74  91  71  89 /  50  50  60  60  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/91/05
Hazardous weather outlook, Jun 14, 2:37 AM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
337 AM CDT THU JUN 14 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150845-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
337 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
LATER THIS AFTERNOON AND THROUGH TONIGHT...AS A SLOW-MOVING UPPER LEVEL
SYSTEM MOVES SOUTHEAST TOWARD NORTH TEXAS. THE GREATEST RISK FOR SEVERE
WEATHER...INCLUDING DAMAGING WINDS AND A TORNADO OR TWO WILL BE IN THE
IMMEDIATE VICINITY OF THE RED RIVER VALLEY...WHERE SURFACE WINDS WILL
BE MORE EASTERLY NEAR A SURFACE LOW MOVING ACROSS SOUTHERN OKLAHOMA.

ELSEWHERE...DAMAGING WINDS...MARGINALLY SEVERE HAIL...AND VERY HEAVY
RAINFALL TO BETWEEN 1 AND 3 INCHES WILL BE POSSIBLE. LOCALIZED FLASH
FLOODING WILL BE A THREAT...ESPECIALLY ACROSS WESTERN SECTIONS OF NORTH
TEXAS WHERE PREVIOUS HEAVY RAINS HAVE OCCURRED THE PAST 24 HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS CONTAINING HEAVY RAINFALL
FRIDAY AND SATURDAY...WITH CHANCES LINGERING INTO SUNDAY AND MONDAY.
LOCALIZED HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE...ALONG WITH
AN ISOLATED SEVERE WEATHER THREAT. THE SAME UPPER LEVEL DISTURBANCE
WILL LINGER OVER THE AREA WITH NUMEROUS SHOWERS AND THUNDERSTORMS
EACH DAY FRIDAY AND SATURDAY...LINGERING INTO EARLY SUNDAY.

A COLD FRONT WILL MOVE INTO NORTH TEXAS TUESDAY. WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLD FRONT. TOO MUCH
UNCERTAINTY EXISTS TO ASSESS THE SEVERE WEATHER POTENTIAL THIS FAR
OUT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH
TONIGHT...ESPECIALLY BETWEEN INTERSTATE 20 AND THE RED RIVER
VALLEY.

05/

In the hours before

Special weather statement, Jun 14, 11:27 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1227 PM CDT THU JUN 14 2007

TXZ130-141800-
ERATH TX-
1227 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN ERATH COUNTY

AT 1227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTH OF STEPHENVILLE...MOVING NORTHEAST
AT 15 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH...AS WELL AS CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3249 9824 3237 9819 3246 9806 3252 9810
Special weather statement, Jun 14, 11:59 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 PM CDT THU JUN 14 2007

TXZ095-141830-
LAMAR TX-
1259 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN LAMAR COUNTY

AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PARIS...MOVING NORTHEAST
AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DEPORT.

WIND GUSTS TO 40 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3358 9564 3346 9562 3349 9531 3364 9535

58
Special weather statement, Jun 14, 12:04 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
104 PM CDT THU JUN 14 2007

TXZ160-141830-
FALLS TX-
104 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL FALLS COUNTY

AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MARLIN...MOVING EAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LOTT AND MARLIN.

WIND GUSTS TO 40 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM
THIS STORM.

LAT...LON 3127 9712 3116 9706 3127 9672 3143 9684

58
Special weather statement, Jun 14, 12:22 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
122 PM CDT THU JUN 14 2007

TXZ116-117-130-131-141845-
PALO PINTO TX-PARKER TX-HOOD TX-ERATH TX-
122 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL ERATH COUNTY
  NORTHWESTERN HOOD COUNTY
  SOUTHEASTERN PALO PINTO COUNTY
  SOUTHWESTERN PARKER COUNTY

AT 122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF GRANBURY...MOVING NORTHEAST
AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LIPAN AND OAK TRAIL SHORES.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM CONTINUES TO INTENSIFY...A SEVERE THUNDERSTORM WARNING
MAY BE NEEDED.

LAT...LON 3262 9835 3233 9820 3252 9771 3274 9793

82/JLD
Special weather statement, Jun 14, 12:28 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
128 PM CDT THU JUN 14 2007

TXZ094-141930-
FANNIN TX-
128 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  FANNIN COUNTY

AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF BONHAM...MOVING NORTHEAST AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...DODD
CITY...ECTOR...LEONARD AND BONHAM STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3354 9638 3335 9629 3345 9585 3383 9611

82/JLD
Special weather statement, Jun 14, 12:34 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 PM CDT THU JUN 14 2007

TXZ158-141900-
BELL TX-
134 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BELL COUNTY

AT 134 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BELTON...MOVING NORTHEAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...LITTLE
RIVER-ACADEMY AND TEMPLE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3102 9756 3087 9742 3102 9726 3116 9743

82/JLD

The radar

The Ft Hood radar (KGRK), 68 km away, was scanning. The volume nearest the first event began at 18:36 UTC.

Open the radar archive at this moment

Event by event

4 hail, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Falls

When
June 14, 12:36 PM CST
Where
Falls County, 2 mi N of Lott
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
31.249, -97.030

Trees and a trailer were damaged.

Hail, Falls

When
June 14, 12:36 PM CST
Where
Falls County, 2 mi N of Lott
Measured
1.75 in hail
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
31.249, -97.030

Hail, Erath

When
June 14, 1:55 PM CST
Where
Erath County, Huckabay
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.330, -98.300

Flash Flood, Bell

When
June 14, 2:27 PM CST to 4:15 PM CST
Where
Bell County, Belton
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
31.070, -97.470

Flooding reported on roads.

Thunderstorm Wind, Coryell

When
June 14, 2:50 PM CST
Where
Coryell County, Turnersville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.620, -97.750

Two trees blown down.

Hail, Lampasas

When
June 14, 3:37 PM CST
Where
Lampasas County, Lometa
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
31.230, -98.380

Hail, Palo Pinto

When
June 15, 8:15 PM CST
Where
Palo Pinto County, 6 mi NW of Mineral Wells
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.861, -98.173

Thunderstorm Wind, Palo Pinto

When
June 15, 8:16 PM CST
Where
Palo Pinto County, Graford
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.930, -98.250

Power lines blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36154, 36156, 36149, 36148, 36155, 36153, 36158, 36159.